Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 8, 2019, 5:12 PM CDT for Frontier County, Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2019, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 8, 2019, 11:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:40 PM CDT | FLASH FLOOD | 1 W Eustis, NE | LAW ENFORCEMENT REPORTS WATER OVER HIGHWAY 23 JUST WEST OF EUSTIS. |
| Jul 8, 10:48 PM CDT | FLASH FLOOD | 6 S Eustis, NE | PUBLIC REPORT RELAYED BY THE HASTINGS NWS OFFICE. FLOODED COUNTY ROADS SOUTH OF EUSTIS ALONG WITH A PUBLIC REPORT OF AROUND 8 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 268 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WGUS53 KLBF 082212
FFWLBF
NEC063-090415-
/O.NEW.KLBF.FF.W.0014.190708T2212Z-190709T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
512 PM CDT Mon Jul 8 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Eastern Frontier County in southwestern Nebraska...
* Until 1115 PM CDT Monday.
* At 511 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Radar has estimated 2 to 3 inches of rain has
fallen over portions of eastern Frontier county and additional
heavy rainfall is expected.
* Some locations that will experience flooding include...
Eustis, Medicine Creek Reservoir State Recreation Area and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4035 10032 4070 10024 4070 9998 4044 9998
4044 10010 4035 10010
$$
Buttler1 follow-up statement
620
WGUS73 KLBF 090049
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
749 PM CDT Mon Jul 8 2019
NEC063-090415-
/O.CON.KLBF.FF.W.0014.000000T0000Z-190709T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
749 PM CDT Mon Jul 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
EASTERN FRONTIER COUNTY...
At 747 PM CDT, Doppler radar has estimated 2 to 5 inches of rain has
fallen across eastern Frontier county. An additional 1 to 2 inches
of rain is expected to fall the remainder of this evening. The
threat for flash flooding will continue through the late evening
hours.
Some locations that will experience flooding include...
Eustis, Medicine Creek Reservoir State Recreation Area and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4035 10032 4070 10024 4070 9998 4044 9998
4044 10010 4035 10010
$$
ButtlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:18 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 8, 1:18 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 118 PM CDT Mon Jul 8 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 118 PM CDT Mon Jul 8 2019 MCV is tracking northeast across southwest and south central Nebraska this afternoon. Lift enhanced by the MCV is helping to regenerate thunderstorm development across southwest Nebraska. In addition to the MCV, large scale ascent is overspreading the area as an upper trough approaches from the west. Storms should continue to develop near the MCV late this afternoon and evening, with additional thunderstorms forming across the western High Plains as the upper trough approaches. PWATS are quite high, ranging from 1.3 to 1.5 inches across the region. Heavy rainfall can be expected with the thunderstorm activity this evening. There is a lesser threat for severe storms with weak shear and mid-level lapse rates around 6.5 C/km likely limiting the potential. The main severe threat would be from strong outflow winds. The area most prone to see heavy rainfall will be across portions of southwest Nebraska, where storms will be most persistent due to the remnant MCV. The upper trough tracks eastward across the Central and Northern Plains Tuesday. This will result in a surface low developing across North Dakota. A cold front will develop southwest from the low and track into northwest Nebraska during the late afternoon hours. Isolated thunderstorm development is possible along the front. CAPE looks less than previous days but overall shear is stronger. Appears that even though coverage will be isolated, shear supports the potential for a supercell, and 12Z HRRR supports this scenario and tracks a strong cell across Sheridan into Cherry county. Otherwise expect a warm up ahead of the front...with highs nearing 90 across portions of southwest Nebraska. Mid to upper 80s can be expected elsewhere. .LONG TERM...(Wednesday through Monday) Issued at 118 PM CDT Mon Jul 8 2019 Warmer and drier weather is expected by the middle and end of the work week. The GEFS and ECMWF build upper level ridging into the four corners region and much of the Central and Southern Plains. This will spread a warm layer aloft across the region which will limit rain chances. The upper ridge will flatten just a bit Friday night into the weekend, which will allow for a couple of weak disturbances to migrate eastward across the area on the northern periphery of the ridge. Isolated to scattered thunderstorm chances will return as a result. Above normal temperatures are expected with highs climbing into the lower 90s Thursday into the weekend. Climate Prediction Center is forecasting above normal temperatures and below normal precipitation for both the 6 to 10 and 8 to 14 day outlook - a first for this Summer. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1255 PM CDT Mon Jul 8 2019 Fairly widespread thunderstorm activity is expected this afternoon and tonight. Local MVFR/IFR conditions are possible in and near thunderstorms, otherwise VFR should prevail. Winds will be south to southeast 5 to 15 kt with gusts over 25 kt this afternoon across portions of northern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Taylor
Hazardous weather outlook, Jul 8, 3:41 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Mon Jul 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Mon Jul 8 2019 /241 PM MDT Mon Jul 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to become fairly widespread across western and north central Nebraska this evening. A few storms could become severe producing damaging wind, very heavy rainfall, and large hail to the size of quarters. Local flash flooding is possible in areas that receive heavy rainfall. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few severe thunderstorms are possible late Tuesday afternoon. The area of concern is across northern Nebraska and the Sandhills. The hazards are large hail and damaging wind. .SPOTTER INFORMATION STATEMENT... Spotter activation will most likely not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Jul 8, 4:12 PM CDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
412 PM CDT Mon Jul 8 2019
NEZ038-082200-
Custer NE-
412 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
500 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Miller, or 26 miles northwest of Kearney, moving north
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Ansley, Mason City, Westerville, Block Hill Basin, Arcadia Diversion
Dam State Wildlife Management Area, Gavin Siding and Intersection of
Highway 183 and Cumro Road.
This includes the following highways...
Highway 183 between mile markers 73 and 101.
Highway 2 between mile markers 293 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 9945 4106 9946 4154 9937 4149 9921
4140 9921 4139 9920 4105 9921
TIME...MOT...LOC 2111Z 190DEG 36KT 4103 9934
TaylorSpecial weather statement, Jul 8, 5:05 PM CDT, 7 minutes before
Special Weather Statement National Weather Service North Platte NE 505 PM CDT Mon Jul 8 2019 NEZ071-082245- Frontier NE- 505 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY UNTIL 545 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Eustis, or 21 miles southwest of Lexington, moving north at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eustis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for southwestern Nebraska. LAT...LON 4056 10014 4070 10011 4070 9998 4053 9999 TIME...MOT...LOC 2205Z 198DEG 9KT 4056 10002 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:21 PM CDT | Areal Flood Advisory | LBF | Lincoln | 114 min |
| Jul 8, 4:12 PM CDT | Special Weather Statement | LBF | Sherman | 48 min |
| Jul 8, 4:57 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| Jul 8, 5:05 PM CDT | Special Weather Statement | LBF | Gosper | 40 min |
| Jul 8, 6:29 PM CDT | Special Weather Statement | LBF | Frontier | 46 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.